MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE HYDOPHILIC GUIDEWIRE; WIRE, GUIDE, CATHETER

LAKE REGION MEDICAL ZIPWIRE HYDOPHILIC GUIDEWIRE; WIRE, GUIDE, CATHETER
Catalog Number M006630216B0
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/02/2018
Type of Reportable Event Malfunction
Event or Problem Description
A patient undergoing central venous line placement, very difficult procedure due to prior central venous line history, with short bowel syndrome.During the procedure, the left internal jugular vein was accessed percutaneously.Due to central venous stenosis, a zipwire hydrophilic guidewire (150cm straight tip 0.025in, lot 10995369) was used.While maneuvering the wire, the coating of the wire was sheared off remaining within the patient.The black outer coating peeled off and was now a foreign body within the patient.This was visualized on fluoroscopy and ultrasound to be within the left internal jugular vein itself.This was removed entirely through an already present incision which was enlarged slightly to accommodate retrieval of the foreign body.The fragment was removed entirely under direct visualization.Fluoroscopy confirmed complete removal.There was no blood loss or injury to the patient attributable to this event other than enlarging slightly an already present incision manufacturer response for guidewire, zipwire hydrophilic guidewire (per site reporter).Voice mail message left 5 days later for lake region medical with information regarding shearing of coating from guidewire.

Brand Name
ZIPWIRE HYDOPHILIC GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine dr
chaska MN 55318
MDR Report Key7850734
Report Number7850734
Device Sequence Number19252247
Product Code DQX
UDI-Device Identifier08714729880783
UDI-Public(01)08714729880783
Combination Product (Y/N)N
Initial Reporter StateMA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/08/2018
Report Date (Section F) 08/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM006630216B0
Device Lot Number10995369
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer09/06/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight17
Date Report Sent to FDA08/08/2018